Alert archive / Minnesota / Winter Weather Advisories in 2021
Winter Weather Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Nov 13, 2021, 1:13 PM CST for 9 counties in Wisconsin; 15 counties in Minnesota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 1:13 PM CST (19:13 UTC)
- Expired
- Nov 14, 2021, 3:01 AM CST
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
All 24 counties
Anoka County, MN, Benton County, MN, Chisago County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Ramsey County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS43 KMPX 131913 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 113 PM CST Sat Nov 13 2021 MNZ041>044-049>051-059-140415- /O.NEW.KMPX.WW.Y.0011.211113T1913Z-211114T0900Z/ Douglas-Todd-Morrison-Mille Lacs-Stearns-Benton-Sherburne-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, St Cloud, Sauk Rapids, Elk River, and Monticello 113 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS... Snow could reduce visibility below a half mile at times. The first burst of snow will last a couple hours this afternoon before a lull in precipitation. A second round of snow will begin this evening and continue overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ045-052-053-060>063-WIZ014>016-023>028-140415- /O.NEW.KMPX.WW.Y.0011.211113T2100Z-211114T1200Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 113 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS... Snow could reduce visibility below a half mile at times. The first burst of snow will last a couple hours this afternoon before a lull in precipitation. A second round of snow will begin this evening and continue overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ BPH
4 follow-up statements
218 WWUS43 KMPX 140014 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 614 PM CST Sat Nov 13 2021 MNZ041>044-049>051-059-140900- /O.CON.KMPX.WW.Y.0011.000000T0000Z-211114T0900Z/ Douglas-Todd-Morrison-Mille Lacs-Stearns-Benton-Sherburne-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, St Cloud, Sauk Rapids, Elk River, and Monticello 614 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS... Snow could reduce visibility below a half mile at times. The first burst of snow will last a couple hours this afternoon before a lull in precipitation. A second round of snow will begin this evening and continue overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ045-052-053-060>063-WIZ014>016-023>028-140900- /O.CON.KMPX.WW.Y.0011.000000T0000Z-211114T1200Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 614 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS... Snow could reduce visibility below a half mile at times. The first burst of snow will last a couple hours this afternoon before a lull in precipitation. A second round of snow will begin this evening and continue overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$
434 WWUS43 KMPX 140500 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1100 PM CST Sat Nov 13 2021 MNZ041>044-049>051-059-140900- /O.CON.KMPX.WW.Y.0011.000000T0000Z-211114T0900Z/ Douglas-Todd-Morrison-Mille Lacs-Stearns-Benton-Sherburne-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, St Cloud, Sauk Rapids, Elk River, and Monticello 1100 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Light Snow or flurries expected. An additional one half inch possible. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ045-052-053-060>063-WIZ014>016-023>028-141200- /O.CON.KMPX.WW.Y.0011.000000T0000Z-211114T1200Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1100 PM CST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Light Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$
065 WWUS43 KMPX 140614 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1214 AM CST Sun Nov 14 2021 MNZ041>044-049>051-059-140715- /O.CAN.KMPX.WW.Y.0011.000000T0000Z-211114T0900Z/ Douglas-Todd-Morrison-Mille Lacs-Stearns-Benton-Sherburne-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, St Cloud, Sauk Rapids, Elk River, and Monticello 1214 AM CST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MNZ060>063-140715- /O.CAN.KMPX.WW.Y.0011.000000T0000Z-211114T1200Z/ Hennepin-Anoka-Ramsey-Washington- Including the cities of Minneapolis, Blaine, St Paul, and Stillwater 1214 AM CST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MNZ045-052-053-WIZ014>016-023>028-141200- /O.CON.KMPX.WW.Y.0011.000000T0000Z-211114T1200Z/ Kanabec-Isanti-Chisago-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- Including the cities of Mora, Cambridge, Center City, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1214 AM CST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of an inch or less. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ Borghoff
346 WWUS43 KMPX 140901 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 301 AM CST Sun Nov 14 2021 MNZ045-052-053-WIZ014>016-023>028-141015- /O.CAN.KMPX.WW.Y.0011.000000T0000Z-211114T1200Z/ Kanabec-Isanti-Chisago-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- Including the cities of Mora, Cambridge, Center City, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 301 AM CST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is quickly tapering off. $$ Borghoff
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Nov 13, 11:45 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 13, 11:45 AM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1145 AM CST Sat Nov 13 2021 .UPDATED for 18Z Aviation Discussion... .SHORT TERM...(Today through Sunday) Issued at 408 AM CST Sat Nov 13 2021 A thick blanket of cloud cover is present over our entire CWA and that is not expected to change until the very end of the period heading into Monday as an upper level trough swings southeast towards the area over the next 24 hours. This trough will bring enough energy to produce measurable snowfall for all but far southern MN, with the bulk of the accumulations likely remaining north of I-94. Expect around 1-3'' north of I-94 with accumulations decreasing south of the interstate as potential for rain and even some other frozen precipitation remain possible. The trend from the last few forecast updates has been to speed up the onset of the system to the afternoon today as opposed to evening, and the expedited timing has continued with this update as well with snow entering the Twin Cities area as early as 3pm. There could also be a brief period of stronger winds on Sunday morning before sunrise as the center of the surface low underneath the trough moves through, with the NBM having consistently under-forecast winds over the past few days. Most areas will end up seeing flakes with a few tenths of an inch of snow expected as far south as Mankato, and we are expecting at least a little bit to stick as our air and ground temperatures will be cooler than on Thursday. Speaking of temperatures, they have been slow to fall back this morning due to the extensive cloud cover over the area, with highs today in the low to mid 30s. Cooler air wrapping around the system should bring us back down the 20s again tomorrow morning and during the period where snow is expected. .LONG TERM...(Sunday night through Friday) Issued at 408 AM CST Sat Nov 13 2021 Surface high pressure will be shifting east Sunday night as an upper ridge approaches from the west. A tightening baroclinic zone could generate a band of light snow Monday as the warm front pushes through. Increased the chance of precipitation to 30-40 percent. Amounts would be very light and probably wouldn't accumulate as temperatures rise to or above freezing. A large storm system developing across southern Canada Monday night will increase southerly flow across the Upper Midwest Tuesday. An impressive thermal ridge aloft will lift north ahead of a cold front. Guidance spread with temperatures is rather large with the 10th percentile in the lower 40s and the 90th in the lower to middle 60s. The thermal ridge would favor the latter, but boundary layer mixing in a warm air advection regime this time of year is tough due to a weak sun angle. Plus we'll have plenty of clouds. The 50th percentile is slightly warmer than the operational NBM and went with that. There is room to inch upward with the warm air aloft and again will depend on how much mixing we can achieve. The cold front will push through late Tuesday and cold air advection with steepening lapse rates will lead to windy conditions through Wednesday evening. Forecast soundings and NBM bring gust potential to 35 to 40 kts, so wind headlines aren't out of the question. Wrap around moisture and a cooling low level profile will lead to a deepening DGZ Wednesday. May need to introduce PoPs at some point, especially if the steep low level lapse rates intersect the DGZ and convective snow shower potential increases. The trough/ridge/trough pattern will continue into next weekend. Predictability of frontal passages is low, but no appreciable change in airmass is expected from late week and beyond. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1137 AM CST Sat Nov 13 2021 The main concern within the TAF was timing the periods of heavier snowfall and lower visibility. LIFR CIGS are possible at times with visibility dropping to a mile or lower within the heavier snowfall, otherwise mainly MVFR until this afternoon when IFR conditions are possible as snow begins. Winds will shift throughout the day as the system moves through, settling around 310-340 by Sunday AM. Some 20kt+ gusts are likely for KRWF/KMKT tonight. KMSP...Slightly changed the timing of the lowest visibility due to snowfall based on how CAMs have handled things this morning. I would expect to see TEMPO groups amended in once we get into the actual event, as we do not expect to maintain LIFR CIGS for 3 hours or more at any given point. /OUTLOOK FOR KMSP/ MON...MVFR/IFR cigs in aftn. Chc -SN. Wind SE 5-10kts. TUE...VFR. Wind SE 10G20kts. WED...VFR. Wind WNW 15G25kts. .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...TDH LONG TERM...Borghoff AVIATION...BPH
Hazardous weather outlook, Nov 13, 4:13 AM CST, 9 hours before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 413 AM CST Sat Nov 13 2021 MNZ041>045-047>053-055-057>063-066-068>070-078-WIZ014>016-023>028- 141015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Hennepin-Anoka-Ramsey-Washington-McLeod-Carver-Scott-Dakota- Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 413 AM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southeast Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. Snow is likely this afternoon and tonight with 1 to 3 inches of accumulation. Brief periods of freezing drizzle are also possible, but no ice accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are encouraged to report snowfall amounts to the National Weather Service. MNZ054-056-064-065-067-073>077-082>085-091>093-141015- Lac Qui Parle-Chippewa-Yellow Medicine-Renville-Sibley-Redwood- Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn- 413 AM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. There is a chance of snow this afternoon and tonight. Less than an inch of snow accumulation is expected. Patchy freezing drizzle may accompany the light snow at times, but no ice accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are encouraged to report snowfall amounts to the National Weather Service. Borghoff
Nearby
Winter Weather Advisories in Minnesota, 2021Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.